Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having eye floaters. Took Doxycycline, Azithromycin. Are there any side effects?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1020 Questions
Dear Doctor.

I am suffering from some eye problems which I need to discuss with you and find out the best possible ways to deal with them. Though I have tried earlier also to deal with them but could not find a suitable solution for it .

I am trying to renew my efforts for the same problems again as quality of life is decreasing due to vision problems.

Currently my age is 28 and here is the result of my eye examination :


> > Right Eye : 6/6
> > Left Eye : 6/12
> > Spectacles Power:
> > Right Eye : +0.25/0.50x130 = 6/6
> > Left Eye : +1.0/1.25x75 = 6/12

> > IOP :
> > Right Eye : 15
> > Left EYE : 16
> > Diagnosis Right Eye : Refractive error
> > Diagnosis Left Eye : Refractive error with anisometropic amblyopia superior
> > lattice
> > Treatment done : Superior lattice prophylactic laser done. ( XXXXXXX 2008 )

Problems which I face are as follows :

1.     Eye Floaters ( Problem started at the age of 23+ in the year 2008 )

My main problem as of now is eye floaters as I have got my retina checked thoroughly at XXXXXXX & Tirupati Eye clinic by retina specialists but they say that floaters are in the vitreous jelly of the retina and nothing can be done about it as ts physiological not pathological. I see lot many floaters throughout the day which are of black color and white color, they are many in number they keep moving here and there but don’t go away. Its bothering me very badly as they are really very very high in number and big in size. Much beyond you can think off. Floaters are of different shapes and size in both the eyes. One big black dot+Cloud is of same size and shape which keeps moving in my front of my left eye all the time and blocks my vision, in which I had Superior lattice prophylactic laser which I am seeing from the past 3 years. This floater was not there after the laser and developed almost after 2 years of superior lattice laser. I am not sure if that particular floater has just developed on that point where I had laser.

Floaters are impossible to ignore in my case as they are just too many and I am finding it hard to learn to live with them ,this is what generally most doctors advice for it. I am not sure that why they are increasing so rapidly.

I feel somewhere that these factors could be responsible because of which I might have developed floaters :

1.     Severe blow on my head which I got as I had fallen down very badly in the year 2008. I did not receive any visible external injury except few bruises. But I had developed temporary hearing loss after which got restored completely after medication by ENT surgeon. Though I developed eye floaters a couple of months after that, not immediately after the fall.
2.     Rigourous exercise which I am doing since 2003.
3.     Consuption of strong acne medicines like Accutane(Istotretonoin), Doxycycline , Azithromycin in 2007-2008-2009 after a gap of every few days & months for prolonged duration which were prescribed by Dermatologists. Though I still have acne but I am not taking any Anti acne medication except few multivitamins.

Not sure if multivitamins can worsen eye floaters further.
4.     Severe constipation & poor digestive health from the year 1999 which is being managed by herbal medication , not sure what effect it has on the eyes.
5.     I am also suffering from Hypothyroid which is under control with Thyroxin , though I feel this should not be the cause of floaters but as a doctor you’re a better person to guide on these points.

I am not really sure till what extent these problems could be responsible for eye floaters . Can you please provide your valuable comments on these points.

My 2nd eye problem is Amblyopia with no binocular vision :
I am also suffering from Amblyopia in my left eye which was not diagnosed in early childhood and it’s not treatable according to conventional medicine after the age of 10-12 yrs. I cant feel I use my left eye much unless I close my right eye . Even after closing my right eye I have poor vision in the left eye. But I can very well feel the eye floaters in the left eye as they are very big in size and many in number.

When my eyes were tested at the age of 12 I was a kid ,I was told that my left eye is lazy and I need to try patching for it. Though I know that the power difference between the good eye and left bad eye is not much.

For your information I had a car accident at the age of 4 & survived traumatic head injury. But I am not sure that this could be the reason for my poor vision in my left eye....or my left eye is really lazy. I was a kid then so did not have much understanding about all these things. Nor the doctors checked my eyes immediately after the head injury.

Please advise,

Posted Sun, 11 Aug 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 11 hours later
Dear XXXX,
Thanks for sending your elaborate query.
Basically what you have to understand that vit. C is one factor which is absorbed in the vitreous by diffusion as there is no blood supply in that area.For these floaters there are two things which you can do
1) ignore it If you keep following it then they last for ever.
2) have plenty of Vit.C in your diet or in the form of medication.
We have observed in our practice that 500 mg. of vit. c for 2 to 3 months shows good result.
For your second problem of lazy eye,i am not too sure of the diagnosis,there is a possibility of effect of that accident leading to some visual impairment which is not seen on fundus examination now.There also there is not much to be done now,take care of your health,eat well ,have reasonable physical activity and go in for some yoga and meditation .Feel free to get back to me in case of any further query in this regard though i have tried to cover the important aspects of your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor